MAUDE Adverse Event Report: ABYRX, INC MONTAGE SETTABLE RESORBABLE HEMOSTATIC BONE PUTTY

ABYRX, INC MONTAGE SETTABLE RESORBABLE HEMOSTATIC BONE PUTTY
Catalog Number OS-MON-1604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Communication was received from sales agent concerning a possible infection in a comminuted trimalleolar ankle orif procedure where montage was used and hardware was placed.Other patient contacting surgical materials used during the procedure were not permanently implanted.The surgeon reported that the surgery was performed on (b)(6) 2021 and the incisions and surgical site initially healed without complication.On 10/7/2021, the surgeon contacted the sales agent and informed him the patient presented that week with an infection.Preliminary cultures were performed and species were identified as clostridium and bacillus genii; no further bacterial classification were provided.No irregularities for the montage device were noted during the procedure, use was performed in accordance with the instructions for use.A review of the batch record for the lot used in this procedure was performed and no irregularities or nonconformances were noted, including all aspects regarding sterilization.No other complaints have been received for this lot.No connection between historical device bioburden for the terminally sterilized device and identified cultures was identified.The source of the infection cannot be determined with certainty.Abyrx has requested updates concerning the patient's condition and will revise the complaint file if any additional information is received.
 
Event or Problem Description
Abyrx received communication from sales agent concerning a post-operative (10 weeks) infection following a comminuted trimalleolar ankle orif procedure in which montage was used and hardware was implanted.

Brand Name
MONTAGE SETTABLE RESORBABLE HEMOSTATIC BONE PUTTY
Common Device Name
MONTAGE SETTABLE RESORBABLE HEMOSTATIC BONE PUTTY
Manufacturer (Section D)
ABYRX, INC
1 bridge st
suite 121
irvington NY 10533
MDR Report Key12748634
Report Number3005972619-2021-00001
Device Sequence Number19199345
Product Code MTJ
UDI-Device Identifier00850391007177
UDI-Public0100850391007177172304301010731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberOS-MON-1604
Device Lot Number10731
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;